Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS Dodge City, KS

May 29, 20135 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 29, 2013, 2:49 PM CDT for 5 counties in Kansas. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 2:49 PM CDT (19:49 UTC)
Expired
May 29, 2013, 3:45 PM CDT
In force
56 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:50 PM CDTTSTM WND GST 555 Wnw Hopewell, KS
May 29, 3:00 PM CDTTSTM WND DMG3 Sw Byers, KSTHREE IRRIGATION SYSTEMS WERE TURNED OVER BY HIGH WINDS.
May 29, 3:00 PM CDTTSTM WND GST 80Macksville, KS
May 29, 3:18 PM CDTHAIL 0.255 W Hudson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:22 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS53 KDDC 291949
SVRDDC
KSC047-097-145-151-185-292045-
/O.NEW.KDDC.SV.W.0103.130529T1949Z-130529T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
249 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAVILAND...
  AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  FELLSBURG...CULLISON...TROUSDALE...HOPEWELL...BYERS...BELPRE...
  IUKA...GARFIELD...MACKSVILLE...ZOOK...FRIZELL...DILLWYN...LARNED...
  ST. JOHN...NEOLA...STAFFORD...RADIUM...ZENITH...SEWARD AND HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 9848 3748 9900 3768 9926 3826 9925
      3826 9848
TIME...MOT...LOC 1949Z 218DEG 44KT 3768 9906

HAIL...1.00IN
WIND...70MPH

$$

JJOHNSON
2 follow-up statements
386 
WWUS53 KDDC 292018
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CDT WED MAY 29 2013

KSC097-292027-
/O.CAN.KDDC.SV.W.0103.000000T0000Z-130529T2045Z/
KIOWA KS-
318 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3783 9848 3767 9897 3826 9925 3826 9848
TIME...MOT...LOC 2017Z 219DEG 43KT 3794 9879

$$

KSC047-145-151-185-292045-
/O.CON.KDDC.SV.W.0103.000000T0000Z-130529T2045Z/
STAFFORD KS-PRATT KS-PAWNEE KS-EDWARDS KS-
318 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EDWARDS...EASTERN PAWNEE...NORTHWESTERN PRATT AND STAFFORD COUNTIES
UNTIL 345 PM CDT...

AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF DILLWYN...AND MOVING NORTHEAST AT 50 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...PUBLIC. 80 MPH WINDS WERE REPORTED IN MACKSVILLE AT 300 PM.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
LARNED...ST. JOHN...NEOLA...STAFFORD...RADIUM...ZENITH...SEWARD AND
HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 9848 3767 9897 3826 9925 3826 9848
TIME...MOT...LOC 2017Z 219DEG 43KT 3794 9879

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH

$$

JJOHNSON
531 
WWUS53 KDDC 292044
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT WED MAY 29 2013

KSC047-145-151-185-292053-
/O.EXP.KDDC.SV.W.0103.000000T0000Z-130529T2045Z/
STAFFORD KS-PRATT KS-PAWNEE KS-EDWARDS KS-
344 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS...EASTERN
PAWNEE...NORTHWESTERN PRATT AND STAFFORD COUNTIES WILL EXPIRE AT 345
PM CDT/245 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3783 9848 3767 9897 3826 9925 3826 9848
TIME...MOT...LOC 2043Z 219DEG 43KT 3818 9854

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:26 PM CDT, 23 minutes earlier.

Area forecast discussion, May 29, 2:26 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CDT WED MAY 29 2013

...UPDATED FOR THE LONG TERM DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 134 PM CDT WED
MAY 29 2013

AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EASTWARD ACROSS THE
CENTRAL ROCKIES AND INTO THE HIGH PLAINS THIS AFTERNOON. AS THIS
TROUGH APPROACHES, A STRONG UPPER LEVEL JET WILL NOSE INTO THE
SOUTHERN HIGH PLAINS PLACING SOUTHWEST KANSAS IN THE LEFT EXIT
REGION AND IN TURN HELP SUSTAIN ANY STORMS THAT FORM. AS YOU HEAD
TO THE SURFACE, LEE TROUGHING BECOMES APPARENT ACROSS EASTERN
COLORADO WITH A DRYLINE EXTENDING SOUTH ACROSS FAR WESTERN KANSAS
INTO THE WESTERN PORTIONS OF THE TX/OK PANHANDLES. VERY MOIST
CONDITIONS WILL BE FOUND AHEAD OF THIS BOUNDARY AND IS WHERE STORMS
WILL FORM IN THE AFTERNOON INTO THE EVENING HOURS. SOME OF THESE
STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO TENNIS BALLS AND
DAMAGING WINDS OF 70 MPH POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE
WITH THE STRONGEST SUPERCELLS, ESPECIALLY SOUTH OF A LINE FROM DODGE
TO LARNED LATER THIS EVENING. STRONG SOUTHERLY WINDS WILL ALSO BE
FELT THIS AFTERNOON INTO THIS EVENING AHEAD OF THE DRYLINE AND A
WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM FOR AREAS EAST OF A LINE
FROM HILL CITY TO GARDEN CITY TO HUGOTON. ANY STORMS THAT DEVELOP
THIS AFTERNOON WILL INITIALLY START OUT AS DISCRETE CELLS THEN
CONGEAL INTO A LINE AS THEY TREK TO THE EAST. ADDITIONAL STORMS WILL
ALSO BE POSSIBLE AHEAD OF THIS LINE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS. THE INITIAL LINE IS ANTICIPATED TO MOVE INTO WICHITA'S AREA
THIS EVENING. HOWEVER, A FEW ADDITIONAL STORMS MAY FORM ACROSS WEST
CENTRAL AND CENTRAL KANSAS AS THE NIGHT PROGRESSES. THE REMAINDER OF
THE FORECAST AREA SHOULD REMAIN DRY WITH PARTLY CLOUDY SKIES. AS FOR
TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE MID 50S
ACROSS THE KS/CO BORDER TO MID 60S ACROSS SOUTH CENTRAL KANSAS.

THE UPPER LEVEL TROUGH MOVES INTO THE NORTHERN PLAINS TOMORROW AND
STRENGTHENS INTO A LOW. A STRONG UPPER LEVEL JET WILL THEN BE PLACED
ABOVE THE CENTRAL HIGH PLAINS. TOWARDS THE SURFACE, A WEAK COLD
FRONT IS ANTICIPATED TO MOVE THROUGH WESTERN KANSAS IN THE MORNING.
HOWEVER, THIS WILL ONLY SHIFT WINDS TO MORE OF A WESTERLY DIRECTION.
THE ONLY EXCEPTION TO THIS WILL BE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS WHERE SOUTHERLY WINDS WILL CONTINUE. A FEW STORMS MAY
DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON AS
THE AFOREMENTIONED FRONT STALLS OUT. A FEW OF THESE STORMS COULD
BECOME SEVERE, BUT QUICKLY MOVE INTO WICHITA'S FORECAST
RESPONSIBILITY. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY
WITH PARTLY CLOUDY SKIES. HIGHS TOMORROW ARE FORECASTED TO RANGE
FROM THE LOWER 80S ACROSS WEST CENTRAL KANSAS TO AROUND 90 DEGREES
ACROSS THE KS/OK BORDER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CDT WED MAY 29 2013

THE LATEST EXTENDED MODELS SEEM TO DEPICT A VERY SIMILAR TREND TO
THE PREVIOUS EXTENDED FORECAST.  THERE WILL BE A NEAR ZONAL FLOW
ALOFT TO START FRIDAY OFF, WITH A SHORT WAVE COMING THROUGH THE
WESTERLY FLOW ALOFT LATE FRIDAY AND INTO FRIDAY NIGHT.  A COLD FRONT
WILL COME SOUTHWARD WITH THE UPPER WAVE, AND BRING A LITTLE COOLER
AIR IN FOR THE WEEKEND.  FRIDAY'S HIGHS WILL AVERAGE IN THE MID 80S
TO NEAR 90F DEGREES, BUT THEN THE WEEKEND WILL COOL DOWNWARD AND
HAVE HIGHS IN THE MID 70S NORTH OF I-70 AND IN THE LOWER 80S DOWN
ALONG THE OKLAHOMA BORDER.  FOR NOW, THERE WILL BE STRONG WARM UP
MONDAY AND TUESDAY, WITH MAXIMUM TEMPERATURES RISING INTO THE 90S
FOR MOST LOCATIONS.  ANOTHER COLD FRONT IS POISED TO SLIP SOUTHWARD
THROUGH WESTERN KANSAS ON WEDNESDAY, AND RESULTANT HIGH TEMPS WILL
BE LOWER, NEAR 80F DEGREES IN HAYS AND PERHAPS THE MIDDLE 80S IN THE
LIBERAL AND MEDICINE LODGE AREAS.

THE SHORT WAVE CROSSING FRIDAY NIGHT WILL RESULT IN PRECIPITATION
CHANCES EAST OF A HAYS TO DODGE CITY TO ASHLAND LINE.  AFTER FRIDAY
NIGHT, SOUTHWESTERN KANSAS SHOULD BE PRECIP-FREE WITH HIGH PRESSURE
ALOFT TAKING OVER.  THEN THE UPPER FLOW WILL TURN NORTHWESTERLY AND
A SHORT WAVE WILL SLIP SOUTHEASTWARD THROUGH KANSAS MONDAY. WITH THE
SURFACE WARM UP AND COOL UPPER WAVE PASSING OVERHEAD, SMALL SLIGHT
CHANCE TO CHANCES FOR CONVECTIVE PRECIPITATION WILL BE INTRODUCED
MONDAY.  THE COLD FRONT ENTERING THE PICTURE AT THE SURFACE LATE
TUESDAY INTO WEDNESDAY WILL KEEP SLIGHT CHANCES TO CHANCES GOING FOR
THUNDERSTORMS INTO WEDNESDAY.  AS EACH PRECIPITATION EVENT COMES
INTO THE NEAR TERM, SEVERE CHANCES WILL NEED TO BE EVALUATED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 130 PM CDT WED MAY 29 2013

VFR CONDITIONS WILL PREVAIL TODAY ACROSS THE TAF SITES. HOWEVER,
STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS
AFTERNOON INTO THIS EVENING. THIS WILL ALLOW VISIBILITIES AND
CEILINGS TO DROP TO MVFR/IFR CONDITIONS. I HAVE PLACED A TEMPO
GROUP TO ACCOUNT FOR THIS. WINDS WILL GENERALLY BE FROM THE SOUTH
AROUND 25 KNOTS THIS AFTERNOON GUSTING TO AROUND 35 KNOTS AT
TIMES. WINDS THEN DECREASE TO AROUND 15 KNOTS THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  87  60  87 /  40  10  10  20
GCK  58  86  57  86 /  30  10  10  20
EHA  57  89  58  89 /  10  10  10  10
LBL  59  90  60  90 /  20  10  10  20
HYS  61  82  59  84 /  60  20  20  20
P28  65  86  67  88 /  60  20  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-045-046-
063>066-075>081-085>090.

&&

SHORT TERM...HOVORKA_42
LONG TERM...BURKE
AVIATION...HOVORKA_42
Hazardous weather outlook, May 29, 5:15 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE DODGE CITY KS
515 AM CDT WED MAY 29 2013

KSZ030-031-043>046-061>066-074>081-084>090-301015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
515 AM CDT WED MAY 29 2013 /415 AM MDT WED MAY 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT ALONG AND EAST OF A DRYLINE WHICH IS EXPECTED TO
EXTEND FROM LAKIN TO ULYSSES TO NEAR HUGOTON EARLY THIS AFTERNOON.
THE PRIMARY HAZARD WILL BE TENNIS BALL SIZE HAIL, AND WIND GUSTS
UP TO 75 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE LATE AFTERNOON
AND THIS EVENING.

A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 9 PM TODAY. PLEASE
REFER TO THE LATEST WEATHER MESSAGE FOR MORE DETAILS.

ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED NEAR THE COLORADO BORDER
LATE THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS ON THURSDAY
AND THEN AGAIN LATE FRIDAY AFTERNOON AND FRIDAY EVENING. A FEW OF
THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE WITH HAIL AND STRONG
WINDS BEING THE PRIMARY HAZARD.

IN ADDITION...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL BE
POSSIBLE OVER PORTIONS OF SOUTHWESTERN KANSAS THURSDAY. THESE
CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER LEVELS...MAINLY
WEST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LAKIN TO HUGOTON LINE
AFTER 2 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 29, 2:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 W GREENSBURG          37.61N 99.33W
05/29/2013  E0.75 INCH       KIOWA              KS   TRAINED SPOTTER

&&

LEE
Local storm report, May 29, 2:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
227 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     7 N PROTECTION          37.30N 99.48W
05/29/2013  E60.00 MPH       COMANCHE           KS   PUBLIC

&&

MSCOTT
Local storm report, May 29, 2:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
242 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     7 SSW GREENSBURG        37.51N 99.32W
05/29/2013  E65 MPH          KIOWA              KS   AMATEUR RADIO

            WINDS WERE ESTIMATED AT 60 TO 70 MPH.

&&

LEE
Local storm report, May 29, 2:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
243 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             7 SSW GREENSBURG        37.51N 99.32W
05/29/2013  E0.75 INCH       KIOWA              KS   PUBLIC

&&

LEE
Local storm report, May 29, 2:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     7 SSW GREENSBURG        37.51N 99.32W
05/29/2013  E65.00 MPH       KIOWA              KS   PUBLIC

            WINDS WERE ESTIMATED AT 60 TO 70 MPH. REPORT CORRECTED
            FOR SOURCE.

&&

LEE
Special weather statement, May 29, 2:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
248 PM CDT WED MAY 29 2013

KSZ043-044-292030-
LANE-SCOTT-
248 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTT AND NORTHWESTERN
LANE COUNTIES...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHALLOW WATER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3869 10060 3832 10087 3834 10100 3870 10098
      3871 10071
TIME...MOT...LOC 1948Z 199DEG 30KT 3838 10092

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Kiowa, Meade45 min
May 28, 7:03 PM CDTSpecial Weather StatementDDCHaskell42 min
May 28, 7:11 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell49 min
May 28, 7:46 PM CDTSpecial Weather StatementDDCClark44 min
May 28, 7:55 PM CDTSevere Thunderstorm WarningDDCEllis50 min
May 28, 9:49 PM CDTHigh Wind WarningDDCPawnee, Stafford2 hr
May 29, 1:57 PM CDTSpecial Weather StatementDDCEdwards, Kiowa48 min
May 29, 2:09 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa51 min
May 29, 2:48 PM CDTSpecial Weather StatementDDCScott42 min
May 29, 2:51 PM CDTSpecial Weather StatementDDCHaskell39 min
May 29, 2:56 PM CDTSpecial Weather StatementDDCScott49 min
May 29, 3:07 PM CDTSevere Thunderstorm WarningDDCScott53 min
May 29, 3:59 PM CDTSevere Thunderstorm WarningDDCScott46 min
May 29, 4:02 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott43 min
May 29, 5:41 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott49 min
May 29, 6:17 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Kearny, Scott43 min
May 29, 6:47 PM CDTSpecial Weather StatementDDCBarber58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.